Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 28, NWS La Crosse, WI

May 9, 2022Richland County, Vernon County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at May 9, 2022, 10:44 PM CDT for Richland County, Vernon County, Wisconsin. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 9, 2022, 10:44 PM CDT (03:44 UTC)
Expired
May 9, 2022, 11:30 PM CDT
In force
46 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Richland County, WI, Vernon County, WI

The radar

The La Crosse radar (KARX), 44 km from the middle of the area, began a volume at 03:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 9, 8:17 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 3.7 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2022-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 997 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2022-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 194 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
997 J/kg
Mixed-layer CIN
-366 J/kg
Mixed-layer LCL
1613 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
194 m²/s²
0-3 km storm-relative helicity
261 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

755 
WUUS53 KARX 100344
SVRARX
WIC103-123-100430-
/O.NEW.KARX.SV.W.0028.220510T0344Z-220510T0430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service La Crosse WI
1044 PM CDT Mon May 9 2022

The National Weather Service in La Crosse has issued a

* Severe Thunderstorm Warning for...
  Vernon County in southwestern Wisconsin...
  Northwestern Richland County in southwestern Wisconsin...

* Until 1130 PM CDT.

* At 1044 PM CDT, a severe thunderstorm was located near Viroqua,
  moving northeast at 55 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Viroqua around 1050 PM CDT.
  Westby around 1055 PM CDT.
  La Farge around 1105 PM CDT.

Other locations impacted by this severe thunderstorm include Jersey
Valley County Park, Esofea, Runge Hollow, County Roads B And Y,
Liberty, Folsom and Bud.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4342 9081 4342 9110 4356 9116 4373 9084
      4373 9063 4355 9030
TIME...MOT...LOC 0344Z 243DEG 50KT 4349 9098 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Skow
3 follow-up statements
288 
WWUS53 KARX 100403
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
1103 PM CDT Mon May 9 2022

WIC103-123-100430-
/O.CON.KARX.SV.W.0028.000000T0000Z-220510T0430Z/
Vernon WI-Richland WI-
1103 PM CDT Mon May 9 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR CENTRAL VERNON AND NORTHWESTERN RICHLAND COUNTIES...

At 1102 PM CDT, a severe thunderstorm was located over La Farge, or
12 miles east of Viroqua, moving northeast at 60 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of
central Vernon and northwestern Richland Counties, including the
following locations... Rockton, Readstown, Jersey Valley County Park,
Kickapoo Center, Liberty, Folsom and Avalanche.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4342 9085 4365 9095 4373 9074 4373 9063
      4355 9030 4342 9081
TIME...MOT...LOC 0402Z 243DEG 50KT 4361 9066 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Skow
330 
WWUS53 KARX 100418
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
1118 PM CDT Mon May 9 2022

WIC103-123-100430-
/O.CON.KARX.SV.W.0028.000000T0000Z-220510T0430Z/
Vernon WI-Richland WI-
1118 PM CDT Mon May 9 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR NORTHEASTERN VERNON AND NORTHWESTERN RICHLAND COUNTIES...

At 1117 PM CDT, a severe thunderstorm was located 7 miles west of
Hillsboro, or 21 miles east of Viroqua, moving northeast at 40 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
La Farge, Viola, Yuba, Rockton, Highway 82 And County A, Valley,
Highway 56 And County M M, Highway 82 And County D, Irish Ridge,
Potts Corners, West Lima and White City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4373 9074 4373 9063 4355 9030 4346 9065
TIME...MOT...LOC 0417Z 245DEG 36KT 4366 9049 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Skow
625 
WWUS53 KARX 100420
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
1120 PM CDT Mon May 9 2022

WIC103-123-100430-
/O.EXP.KARX.SV.W.0028.000000T0000Z-220510T0430Z/
Vernon WI-Richland WI-
1120 PM CDT Mon May 9 2022

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN VERNON AND
NORTHWESTERN RICHLAND COUNTIES WILL EXPIRE AT 1130 PM CDT...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.  However gusty winds are still possible with
this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
southwestern and west central Wisconsin.

LAT...LON 4373 9074 4373 9063 4355 9030 4346 9065
TIME...MOT...LOC 0420Z 243DEG 50KT 4367 9046 

$$

Skow

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 6:19 PM CDT, 4 hours 25 minutes earlier.

Area forecast discussion, May 9, 6:19 PM CDT, 4 hours 25 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
619 PM CDT Mon May 9 2022

.DISCUSSION...(This evening through Monday)
Issued at 235 PM CDT Mon May 9 2022

Key Messages:

- Severe weather threat this evening

A low pressure system over eastern North Dakota is slated to lift
northeastward through southern Canada as the associated short wave
trough rides up and along the southwest to northeast oriented
pressure gradient with ridging holding steady off to the east.
Satellite imagery shows an expansive field of stable cumulus over
the forecast area with sounding analysis showing a decent capping
inversion in place. Depending on how well surface temperatures reach
this afternoon will play a large roll into how quickly storms can
develop as a front approaches from the west and the lower atmosphere
destabilize. There is a brief window where severe weather is
expected. Should this play out there will be a chance
for surface based storms. With enough overlap of strong shear and
CAPE, some storms could be severe with the main threats being hail,
winds, and a few tornadoes.

Tuesday Through Thursday

Tuesday will depend on the progress of the cold front and where it
settles.  The current trends have the front lingering...then
gradually dropping south during the day.  Scattered showers and
thunderstorms will be possible however convergence along the front
and the warm advection is on the weaker side.  The HREF MUCAPE axis
for Tuesday is from Iowa toward southern WI and this increases from
3000 J/kg during the day to 4500 J/kg.  The HREF also has some max
UH areas along the gradient of MLCAPE near I90 around 16Z and these
shift east through early afternoon, with a second area increasing
farther south across southwest WI into central and eastern WI during
the afternoon. The forecast soundings have shear values of 45 to
55kts. Thus... if can see better convergence could see stronger
storms along the front.  The marginal risk has been elevated to a
slight risk for parts of WI and includes areas from Tomah eastward.

A mid latitude wave will lift northeast Wednesday into Thursday. The
location of the mid-level ridge extends from Arkansas north toward
Wisconsin. Forecast soundings show warm mid level temperatures in
place with the organized convection across the Dakotas into
MN/northern WI and the U.P.  The low level jet strengthens over the
Plains into the Upper Mississippi Valley with a surface front in the
area.  Locally, precipitation chances appear to be isolated, however
storms may try to develop southward Wednesday night. In the shorter
term will need to watch the periphery of the cap each day.
Thursday looks like the warmest day with highs in the 80s to lower
90s.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 619 PM CDT Mon May 9 2022

Main focus for this TAF period is showers and scattered
convection moving through the area this evening. Thunderstorm
cells have developed in SE Minnesota and are moving northeast.
Additional cells could develop south of the current ones, which
would impact the airports. Thunderstorms should impact KRST
briefly this evening, so have included in a TEMPO group for a few
hours. Because KLSE is further downstream, there is lower
confidence on storms directly impacting that site. For now, stuck
with VCTS, but will continue to monitor for storm development and
amend the TAF if necessary. When showers move in, ceilings will
lower to MVFR conditions and gusts up to 28 kts are possible.

Once storms and showers move past the TAF sites, ceilings should
improve to VFR and winds speeds will decrease. Another round of
light showers is expected for tomorrow morning through the end of
the TAF period. Ceilings could lower to MVFR conditions when the
rain moves in.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

DISCUSSION...Peters/MEP/Zapotocny
AVIATION...Dahl
Hazardous weather outlook, May 9, 12:38 PM CDT, 10 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
1238 PM CDT Mon May 9 2022

IAZ011-030-WIZ017-029-034-042>044-053>055-061-102145-
Allamakee-Clayton-Taylor-Clark-Jackson-Monroe-Juneau-Adams-Vernon-
Crawford-Richland-Grant-
1238 PM CDT Mon May 9 2022

This Hazardous Weather Outlook is for portions of northeast
Iowa and southeast Minnesota through southwest and central
Wisconsin.

.DAY ONE...Today and Tonight

Southeast winds will gust up to 40 mph today.

Scattered storms may develop this evening. Any storms that
develop could become severe with large hail, damaging winds, and
possibly a tornado, mainly between 6 PM and 11 PM.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Periodic thunderstorm chances persist through the remainder of
the week, but it is too early to discern any severe weather
potential.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this evening.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

IAZ018-019-029-102145-
Floyd-Chickasaw-Fayette-
1238 PM CDT Mon May 9 2022

This Hazardous Weather Outlook is for portions of northeast Iowa
and southeast Minnesota.

.DAY ONE...Today and Tonight

Southeast winds of 20 to 30 mph with gusts upwards of 45 mph
today. A Wind Advisory is in effect.

Scattered storms may develop this evening. Any storms that
develop could become severe with large hail, damaging winds, and
possibly a tornado, mainly between 6 PM and 11 PM.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Periodic thunderstorm chances persist through the remainder of
the week, but it is too early to discern any severe weather
potential.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this early evening.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

IAZ008>010-MNZ079-086>088-094>096-WIZ032-033-041-102145-
Mitchell-Howard-Winneshiek-Wabasha-Dodge-Olmsted-Winona-Mower-
Fillmore-Houston-Buffalo-Trempealeau-La Crosse-
1238 PM CDT Mon May 9 2022

This Hazardous Weather Outlook is for portions of north central
Iowa...northeast Iowa...southeast Minnesota and west central
Wisconsin.

.DAY ONE...This Afternoon and Tonight
Southeast winds of 20 to 30 mph with gusts upwards of 50 mph
today. A Wind Advisory is in effect for parts of the area.

Numerous storms may develop this evening. Any storms that develop
could become severe with very large hail, a tornado, possibly
strong, and damaging winds mainly between 6 PM and 11 PM.
Lightning can be expected with any storms.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Periodic thunderstorm chances persist through the remainder of the
week, but it is too early to discern any severe weather potential.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed late this afternoon and early evening.

Zapotocny

In the hours before

Special weather statement, May 9, 9:39 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service La Crosse WI
939 PM CDT Mon May 9 2022

IAZ010-011-019-029-030-MNZ096-WIZ053-054-100345-
Clayton IA-Winneshiek IA-Chickasaw IA-Fayette IA-Allamakee IA-
Houston MN-Vernon WI-Crawford WI-
939 PM CDT Mon May 9 2022

...Strong thunderstorms will impact portions of northeast Iowa and
southwest Wisconsin through 1045 PM CDT...

At 938 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Caledonia to near Sumner. Movement was
east at 65 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Strong thunderstorms will be near...
  Caledonia around 945 PM CDT.
  Brownsville around 950 PM CDT.
  West Union and Stoddard around 955 PM CDT.
  Elgin and Clermont around 1000 PM CDT.
  Postville and Coon Valley around 1005 PM CDT.
  Monona around 1015 PM CDT.
  Harpers Ferry around 1025 PM CDT.

Other locations impacted by these storms include Volney, County Roads
A 52 And W 60, Jersey Valley County Park, Eastman, Nordness, Giard,
Quandahl, County 5 And Peyton Road, Highway 14 61 And County N and
Chaseburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
northeastern Iowa. A Severe Thunderstorm Watch also remains in effect
until 100 AM CDT for southwestern and west central Wisconsin.

&&

LAT...LON 4291 9208 4291 9217 4367 9157 4372 9129
      4373 9126 4373 9057 4303 9097 4299 9106
      4300 9113 4297 9116 4283 9208
TIME...MOT...LOC 0238Z 247DEG 59KT 4363 9157 4290 9214

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

KAA
Local storm report, May 9, 9:46 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LA CROSSE WI
946 PM CDT MON MAY 9 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0711 PM     HAIL             5 E BELLECHESTER        44.40N 92.42W
05/09/2022  U0.75 INCH       WABASHA            MN   PUBLIC

            REPORT FROM MPING: DIME (0.75 IN.).

0717 PM     HAIL             4 E BELLECHESTER        44.40N 92.43W
05/09/2022  U1.00 INCH       WABASHA            MN   PUBLIC

            REPORT FROM MPING: QUARTER (1.00 IN.).

0719 PM     HAIL             LAKE CITY               44.45N 92.27W
05/09/2022  U0.75 INCH       WABASHA            MN   PUBLIC

            REPORT FROM MPING: DIME (0.75 IN.).

0722 PM     HAIL             LAKE CITY               44.44N 92.26W
05/09/2022  U0.50 INCH       WABASHA            MN   PUBLIC

            REPORT FROM MPING: HALF-INCH (0.50 IN.).

0726 PM     HAIL             1 W DOUGLAS             44.11N 92.59W
05/09/2022  M0.75 INCH       OLMSTED            MN   TRAINED SPOTTER

0729 PM     HAIL             BYRON                   44.03N 92.65W
05/09/2022  M0.88 INCH       OLMSTED            MN   BROADCAST MEDIA

0730 PM     HAIL             LAKE CITY               44.45N 92.27W
05/09/2022  U1.25 INCH       WABASHA            MN   PUBLIC

            REPORT FROM MPING: HALF DOLLAR (1.25 IN.).

0731 PM     HAIL             LAKE CITY               44.45N 92.27W
05/09/2022  M0.75 INCH       WABASHA            MN   LAW ENFORCEMENT

0731 PM     HAIL             LAKE CITY               44.44N 92.26W
05/09/2022  U1.00 INCH       WABASHA            MN   PUBLIC

            REPORT FROM MPING: QUARTER (1.00 IN.).

0737 PM     HAIL             SAINT ANSGAR            43.38N 92.92W
05/09/2022  M0.50 INCH       MITCHELL           IA   PUBLIC

0747 PM     HAIL             3 SSW ROCHESTER         43.98N 92.49W
05/09/2022  M0.88 INCH       OLMSTED            MN   TRAINED SPOTTER

0752 PM     HAIL             3 S ROCHESTER           43.97N 92.48W
05/09/2022  U0.50 INCH       OLMSTED            MN   PUBLIC

            REPORT FROM MPING: HALF-INCH (0.50 IN.).

0754 PM     TSTM WND GST     3 N STEWARTVILLE        43.90N 92.49W
05/09/2022  M76 MPH          OLMSTED            MN   ASOS

0758 PM     HAIL             OSAGE                   43.28N 92.81W
05/09/2022  M1.50 INCH       MITCHELL           IA   PUBLIC

0759 PM     HAIL             3 S STACYVILLE          43.39N 92.78W
05/09/2022  M0.75 INCH       MITCHELL           IA   EMERGENCY MNGR

0801 PM     HAIL             2 E WABASHA             44.36N 92.00W
05/09/2022  U0.50 INCH       WABASHA            MN   PUBLIC

            REPORT FROM MPING: HALF-INCH (0.50 IN.).

0803 PM     HAIL             4 NE MITCHELL           43.35N 92.81W
05/09/2022  U1.75 INCH       MITCHELL           IA   PUBLIC

            REPORT FROM MPING: GOLF BALL (1.75 IN.).

0804 PM     TSTM WND GST     MILLVILLE               44.25N 92.30W
05/09/2022  M60 MPH          WABASHA            MN   AMATEUR RADIO

0806 PM     HAIL             2 SE NELSON             44.40N 91.97W
05/09/2022  U0.75 INCH       BUFFALO            WI   PUBLIC

            REPORT FROM MPING: DIME (0.75 IN.).

0850 PM     TSTM WND GST     STRUM                   44.55N 91.39W
05/09/2022  M50 MPH          TREMPEALEAU        WI   FIRE DEPT/RESCUE

0855 PM     HAIL             2 W ARCADIA             44.25N 91.53W
05/09/2022  M0.88 INCH       BUFFALO            WI   LAW ENFORCEMENT

0900 PM     HAIL             ARCADIA                 44.25N 91.49W
05/09/2022  M0.25 INCH       TREMPEALEAU        WI   LAW ENFORCEMENT

&&
Local storm report, May 9, 9:48 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
948 PM CDT MON MAY 9 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0947 PM     HAIL             5 NNE NEW AMSTERDAM     44.04N 91.27W
05/09/2022  M1.00 INCH       LA CROSSE          WI   NWS EMPLOYEE

&&
Local storm report, May 9, 9:54 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
954 PM CDT MON MAY 9 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     HAIL             3 NE NEW AMSTERDAM      44.02N 91.30W
05/09/2022  U0.75 INCH       LA CROSSE          WI   PUBLIC

            REPORT FROM MPING: DIME (0.75 IN.).

&&
Special weather statement, May 9, 10:01 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service La Crosse WI
1001 PM CDT Mon May 9 2022

MNZ088-096-WIZ029-033-034-041>043-053-100330-
Winona MN-Houston MN-Juneau WI-Jackson WI-Vernon WI-Trempealeau WI-
La Crosse WI-Clark WI-Monroe WI-
1001 PM CDT Mon May 9 2022

...Strong thunderstorms will impact portions of far southeast
Minnesota and western Wisconsin through 1030 PM CDT...

At 1000 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Spencer to near Hokah. Movement was east
at 35 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
La Crosse, Sparta, Tomah, La Crescent, Black River Falls,
Neillsville, Onalaska, Holmen, West Salem, Bangor, Loyal, Cashton,
Houston, Coon Valley, Hokah, North Bend, Brownsville, Dakota,
Millston and Hatfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
central, southwestern and west central Wisconsin.

&&

LAT...LON 4373 9058 4367 9156 4384 9159 4479 9054
      4480 9032 4425 9032 4425 9013
TIME...MOT...LOC 0300Z 270DEG 29KT 4472 9027 4377 9129

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Skow
Special weather statement, May 9, 10:31 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service La Crosse WI
1031 PM CDT Mon May 9 2022

WIZ034-041>044-053-100400-
Juneau WI-Jackson WI-Vernon WI-La Crosse WI-Adams WI-Monroe WI-
1031 PM CDT Mon May 9 2022

...Strong thunderstorms will impact western Wisconsin through 1100
PM CDT...

At 1031 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Babcock to Cashton. Movement was east at
40 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Sparta, Tomah, New Lisbon, Bangor, Cashton, Necedah, Millston, New
Rome, Fort Mc Coy, Glendale, Leon, Portland, Norwalk, Camp Douglas,
Rockland, Ontario, Wilton, Ridgeville, Kendall and Kelly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
southwestern and west central Wisconsin.

&&

LAT...LON 4372 9033 4372 9117 4434 9057 4433 9032
      4425 9032 4425 8983
TIME...MOT...LOC 0331Z 272DEG 33KT 4427 9025 4375 9078

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Skow

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 7:13 PM CDTSevere Thunderstorm WarningARXBuffalo47 min
May 9, 7:34 PM CDTSevere Thunderstorm WarningARXBuffalo56 min
May 9, 7:59 PM CDTTornado WarningARXBuffalo46 min
May 9, 8:18 PM CDTSevere Thunderstorm WarningARXBuffalo, Clark, Jackson, Trempealeau57 min
May 9, 8:29 PM CDTSevere Thunderstorm WarningARXBuffalo, Trempealeau61 min
May 9, 8:32 PM CDTTornado WarningARXBuffalo, Trempealeau32 min
May 9, 9:15 PM CDTSevere Thunderstorm WarningARXClark, Jackson, La Crosse, Monroe, Trempealeau45 min
May 9, 9:39 PM CDTSpecial Weather StatementARXCrawford, Vernon66 min
May 9, 10:01 PM CDTSpecial Weather StatementARXJackson, La Crosse, Monroe29 min
May 9, 10:31 PM CDTSpecial Weather StatementARXMonroe29 min
May 9, 10:50 PM CDTSpecial Weather StatementARXCrawford55 min
May 9, 11:01 PM CDTSpecial Weather StatementARXJuneau44 min
May 9, 11:28 PM CDTSevere Thunderstorm WarningARXAdams21 min
May 9, 11:39 PM CDTSpecial Weather StatementARXGrant, Richland36 min
May 9, 11:52 PM CDTSpecial Weather StatementARXAdams23 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.